Went from saline to silicone implants plus a lift and I have a itchy hive/rash 30 days later. Spreading to eye lids. (photo)

Aug 31 I went from saline to silicone implants +lift . A little itchy here and there but as of 5 days ago I have a itchy hive/rash all around my breasts, middle of my chest and couple dots on my eye lids and forearm. I got a steroid shot today and have been feeling dizzy 3/4 hours after getting it. Can I be allergic to the silicone. Nothing in my diet has changed. Why is my body reacting to something almost a month later? After shot the redness eased up but now I feel Like it returned again.

Doctor Answers 2

Skin rash

Dear Alton,

   Thanks for submitting your picture and sorry for your problem. I have been in practice for over 29 years and performed breasts augmentation surgery on thousands of patients (mostly saline, though) and never noticed allergic reaction to the implants.  

   My recommendation to you is to investigate the possibility of clothing fabric or soap etc as the cause for the severe allergic reaction that you have. One shot is not enough. I would suggest Medrol dose pack pills, which you take for about a week in a descending scale. 

    I just had a patient who developed a rash of her areolas about a month after surgery and she responded very well to 1% cortison cream  and the rash cleared totally. She did not know what caused the reaction, but stated that her mother washed her cloths in the last few weeks. Most likely, it was the new detergent that her mother used. She went back to washing her cloths personally and so far so good - no rash. 

     In your case, the rash is more severe, so you need heavier treatment. Check out any changes in your environment that might have caused the reaction .

    In any event, these are just over the internet thoughts and you should contact your surgeon or internist asap for your care.

                                      Best of luck,

                                                            Dr Widder

Implants

I do not think you are allergic to the implants. That rash looks like fungus as opposed to an allergic reaction that would be treated with a steroid. I recommend you see a Dermatologist as well as your Plastic Surgeon for further guidance. Best wishes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.